The Annals of Mathematical Statistics
- Ann. Math. Statist.
- Volume 42, Number 5 (1971), 1671-1680.
Limit Theorems for Some Occupancy and Sequential Occupancy Problems
Consider a situation in which balls are falling into $N$ cells with arbitrary probabilities. A limiting distribution for the number of occupied cells after $n$ falls is obtained, when $n$ and $N \rightarrow \infty$, so that $n^2/N \rightarrow \infty$ and $n/N \rightarrow 0$. This result completes some theorems given by Chistyakov (1964), (1967). Limiting distributions of the number of falls to achieve $a_N + 1$ occupied cells are obtained when $\lim \sup a_N/N < 1$. These theorems generalize theorems given by Baum and Billingsley (1965), and David and Barton (1962), when the balls fall into cells with the same probability for every cell.
Ann. Math. Statist., Volume 42, Number 5 (1971), 1671-1680.
First available in Project Euclid: 27 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Holst, Lars. Limit Theorems for Some Occupancy and Sequential Occupancy Problems. Ann. Math. Statist. 42 (1971), no. 5, 1671--1680. doi:10.1214/aoms/1177693165. https://projecteuclid.org/euclid.aoms/1177693165